What is the long term effects of repeated juvederm or filler injections? Can you get lip cancer?
Lip Injection Cause Cancer?
Doctor Answers (5)
There is no evidence that repeat Juvederm injections cause lip cancer.
Rest assured that plumping your lips with Juvederm will not cause lip cancer (or any other cancer for that matter). Both Juvederm and Restylane the other hyaluronic acid filler are fantastic for lip volumizing. When it comes to lip treament, avoid fillers that can not be easily adjusted like the hyaluronic acid fillers. So avoid silicone oil, Radiesse, artefil, sculptra for the lip.
Juvederm Does Not Cause Cancer
There is absolutely no evidence to suggest that lip fillers such as Juvederm cause cancer. The product is a synthetic form of hyaluronic acid, a naturally occurring substance in the body. The likelihood of long term issues is rather small considering that other hyaluronic acid products such as Restylane have been around for several years without any report of serious complications.
Repeated lip augmentation injections to not cause cancer.
Lip augmentation with approved injectables do not cause cancer. Adulterated or unapproved substances might be different but I know of no studies or case reports confirming this. Nevertheless, I would never let anyone place a foreign material in my lips or anywhere else that has not been studied for safety and effectiveness.
You might also like...
Lip injections do not cause cancer
Dermal fillers are an excellent option for lip augmentation. These are sterile hyaluronic acid based fillers that are composed of the same substance as the ground substance of our skin. For this reason, they do not elicit a rejection response by your body. Juvederm is an example of such a filler. This filler can be used safely throughout the body and will not cause cancer.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.